Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 6, 2006, 3:05 PM MDT for Emery County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 3:05 PM MDT (21:05 UTC)
- Expired
- Aug 6, 2006, 3:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 241 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 062105 SVRSLC UTC015-062130- /O.NEW.KSLC.SV.W.0052.060806T2105Z-060806T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 305 PM MDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EMERY COUNTY IN UTAH... * UNTIL 330 PM MDT. * AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HUNTINGTON...OR ABOUT 25 MILES SOUTH OF PRICE...AND WAS MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUNTINGTON AROUND 320 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3914 11102 3927 11074 3944 11093 3938 11129 $$ HALL
2 follow-up statements
000 WWUS55 KSLC 062116 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 PM MDT SUN AUG 6 2006 UTC015-062130- /O.CON.KSLC.SV.W.0052.000000T0000Z-060806T2130Z/ EMERY UT- 315 PM MDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR NORTHWESTERN EMERY COUNTY... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HUNTINGTON...OR ABOUT 20 MILES SOUTHWEST OF PRICE...MOVING NORTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN EMERY COUNTY AT 330 PM MDT LAT...LON 3914 11102 3927 11074 3944 11093 3938 11129 $$ HALL
000 WWUS55 KSLC 062123 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 322 PM MDT SUN AUG 6 2006 UTC015-062130- /O.EXP.KSLC.SV.W.0052.000000T0000Z-060806T2130Z/ EMERY UT- 322 PM MDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EMERY COUNTY EXPIRES AT 330 PM MDT... THE STORM IS WEAKENING OVER THE AREA AND THE SEVERE THUNDERSTORM WILL BE ALLOWED TO EXPIRE. LAT...LON 3914 11102 3927 11074 3944 11093 3938 11129 $$ HALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:36 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 6, 10:36 AM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1036 AM MDT SUN AUG 6 2006 .SYNOPSIS...AN UPPER-LEVEL RIDGE IN PLACE TO THE EAST WILL KEEP A MOIST SOUTHERLY FLOW OVER THE AREA THROUGH TUESDAY. A TROUGH OVER THE NORTHERN CALIFORNIA COAST WILL SLOWLY MOVE OVER THE THE GREAT BASIN THROUGH WEDNESDAY. && .DISCUSSION...A SERIES OF WEAK DISTURBANCES MOVING OVER THE AREA ARE CLEARLY VISIBLE ON SATELLITE IMAGERY. MOISTURE APPEARS TO BE MORE LIMITED OVER THE SOUTHWEST BEHIND THE FIRST DISTURBANCE. SURFACE DEWPOINTS HAVE DROPPED TO UPPER 30S TO LOWER 40S. NORTHERN... EASTERN...AND SOUTHEASTERN PORTIONS OF THE AREA REMAINS MOIST THOUGH...AND WITH DISTURBANCE MOVING OVER THE AREA...FOCUS FOR CONVECTION WILL BE OVER THESE AREAS. GFS AND NAM BOTH INDICATE BEST LOW-LEVEL MOISTURE OVER SOUTHEAST PORTION OF THE AREA. FLOW REMAINS LIGHT OVER THE AREA SO SOME STORMS MAY BE SLOW-MOVING. DISTURBANCE MOVING OVER THE AREA IS THE FIRST OF MANY ASSOCIATED WITH THE TROUGH ALONG THE WEST COAST. NAM AND GFS INDICATE ANOTHER SHORTWAVE PUSHING OVER THE AREA TONIGHT. THIS SHORTWAVE APPEARS TO BE WHAT IS CURRENTLY COMING ASHORE NEAR POINT CONCEPTION IN SOUTHERN CALIFORNIA. MAIN CONCERN IS HOW MUCH MOISTURE WILL BE IN PLACE FOR TONIGHT. MIXING RATIOS DROP OFF ESPECIALLY ALONG THE NEVADA-UTAH BORDER...THE AREA CLOSEST TO THE WAVE. NAM AND GFS SEEM TO BE EXCITED ABOUT THE WAVE THOUGH. POPS WILL BUMPED TONIGHT THROUGH WEDNESDAY DUE TO TROUGH DYNAMICS OVER THE AREA. MAIN TROUGH ENERGY SLIDES OVER THE AREA MONDAY NIGHT INTO TUESDAY MORNING. GFS INDICATES 90 KNOT JET PUSHING OVER THE AREA TUESDAY MORNING. NAM IS SLIGHTLY WEAKER...BUT IN STILL GOOD AGREEMENT WITH THE GFS AS FAR TIMING OF BEST JET DYNAMICS. INTERESTING TO NOTE THAT THE UKMET HOLDS THE TROUGH BACK A BIT...DELAYING BEST DYNAMICS BY ABOUT 6-12 HOURS. RIDGE SHOULD REDEVELOP FOR LATE WEEK AS ECMWF SUGGESTS. BUT A NEW GFS SOLUTION HAS DEVELOPED...TENDING TO WANT TO BRING A BROADER TROUGH OVER THE AREA FOR LATE WEEK. FORECAST WILL BE CONSERVATIVE FOR NOW...KEEPING A MEAN RIDGE OVER THE AREA. && .AVIATION...LAKE BREEZE CIRCULATION SEEMS TO BE ON TRACK WITH THE CURRENT FORECAST. THERE IS A 10 PERCENT CHANCE THE KSLC TERMINAL COULD SEE A THUNDERSTORM DEVELOP EARLY THIS AFTERNOON...BETWEEN THE HOURS 18Z AND 21Z. && .FIRE WEATHER...SEVERAL NEW STARTS WERE REPORTED ACROSS NORTHWEST UTAH THIS MORNING...RESULTING FROM DRY LIGHTNING OVERNIGHT. WITH A COUPLE OF EXCEPTIONS...MOST SITES REPORTED PRECIP OF .10 OR LESS FROM OVERNIGHT THUNDERSTORM ACTIVITY. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS THIS AFTERNOON AS A WEAK DISTURBANCE LIFTS NORTH ACROSS NORTHERN AND CENTRAL UT. MOST OF THESE SHOULD REMAIN CONFINED TO THE HIGHER TERRAIN. OTHERWISE UPPER LOW OFF CA COAST EXPECTED TO EJECT INLAND ON MONDAY. THIS WILL ALLOW FOR AN INCREASE IN SOUTHERLY WINDS ACROSS WESTERN UT MONDAY AFTERNOON. DRIER AIR SPREADING INTO THE AREA AS WELL MAY ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON. WILL NEED TO CONSIDER A FIRE WEATHER WATCH FOR THIS AREA WITH AFTERNOON PACKAGE. && SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...HALL FIRE WEATHER...SEAMAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 42 min |
| Aug 6, 2:03 PM MDT | Flash Flood Warning | SLC | Carbon, Emery, Sanpete | 3 hr |
| Aug 6, 2:53 PM MDT | Severe Thunderstorm Warning | SLC | Summit, Wasatch | 52 min |
| Aug 6, 3:35 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Aug 6, 3:45 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 60 min |
| Aug 6, 4:05 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 115 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.